MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750TFX23A
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 02/11/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.The device remained implanted and was not returned to edwards lifesciences for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Through extensive complaint investigations, structural valve degeneration related to calcification for the sapienxt, s3, s3u, and s3ur valves have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause for these events has historically been due to patient factors (age, disease state, patient co-morbidities, and/or pharmacological intervention).The valve calcification and need for valve reintervention were confirmed.Available information suggests that patient factors (end stage renal disease) likely contributed to the event as the patient had end-stage renal disease due to iga nephropathy on dialysis.These factors may include patient age, underlying disease state, patient comorbidities (e.G., renal failure, including hemodialysis, hypercholesterolemia, hyperlipidemia, hypothyroidism, diabetes mellitus, antiphospholipid antibody syndrome), and concomitant pharmacological interventions.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.
 
Event or Problem Description
As reported by an edwards lifesciences field clinical specialist, approximately (b)(6) post implant of a 23mm sapien 3 ultra valve in the aortic position, the patient was being evaluated for a thv-in-thv procedure.Per proctor review, the patient is presenting with structural valve deterioration, manifesting as central aortic regurgitation.The prosthetic leaflets demonstrate calcification and early fibrotic changes.Per additional information received, the patient passed away after approximately (b)(6) post implant.Per the medical record, the patient was admitted with colitis and gi symptoms of abdominal pain, vomiting & diarrhea and developed refractory hypotension requiring vasopressor support, consistent with sepsis.During this hospitalization, an echo demonstrated chronically elevated gradients across the previously implanted tavr aortic valve with moderate central regurgitation; however, left ventricular systolic function remained preserved, no valvular thrombus or vegetations were identified, and cardiology assessed that the elevated gradients were exacerbated by a high output state related to sepsis, anemia, and arteriovenous dialysis access rather than acute device malfunction.The patient also had severe pulmonary hypertension with moderate to severe tricuspid regurgitation, end stage renal disease on dialysis, antiphospholipid antibody syndrome, and chronic cardiovascular disease, all of which significantly limited physiologic reserve.At baseline, patient stated that they would get short of breath with more than normal activity at home.Despite the patient passing away prior to undergoing valve reintervention, a valve in valve procedure was being actively considered per the medical record, including formal work up and proctor review.There is insufficient evidence to conclude that the transcatheter aortic valve directly caused or contributed to the patient's death, which is most appropriately attributed to complications of sepsis and underlying advanced disease rather than device failure.

Brand Name
EDWARDS SAPIEN 3 ULTRA TRANSCATHETER HEART VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key25178364
Report Number2015691-2026-15198
Device Sequence Number18830195
Product Code NPT
UDI-Device Identifier00690103201321
UDI-Public(01)00690103201321(17)230113
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/13/2023
Device Model Number9750TFX23A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2026
Initial Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale